Troublesome hair - perhaps caused by Letrozole - and a discovery

Hi

After two years on Letrozole (and another 3 to go on the POETIC trial from the Royal Marsden Hospital) I’m generally fine.   But over the last few months my hair has been ‘difficult’ - which makes me cross!   It’s very dry (it’s also grey) and won’t style as it always has before.   Online I discovered that hairdressers Toni & Guy offer a service for women who’ve had chemo and hair loss - but my local branch in Milton Keynes were happy to give me a free consultation for advice.    I would recommend this service - as for me it was very helpful and encouraging.    The specially trained stylist seemed confident and experienced and I’ve made an appointment to go back for a cut and style.  Anyone else had a similar experience?

Yes, I went to a different branch of Toni and Guy and saw a stylist and a colourist who had done the training with the MacMillan Strength In Style initiative.  Fantastic, cannot speak highly enough of this wonderful scheme.  They helped me feel so much better about myself post-chemo that I wrote to the Toni and Guy Head Office singing their praises.  Apparently my letter was read out at the staff meeting at the relevant branch and they were so touched it made them cry.

 

I think that because Letrozole inhibits the production of oestrogen it does cause hair to become dull and dry in the same way as would happen more gradually with the menopause.  I’ve certainly noticed significant differences since my hair grew back after chemo and I started Letrozole (about 4.5 years ago).  I am a believer in the power or argan oil and rub some into my hair (when it’s wet after washing) to give it a bit more shine.  I consulted a trichologist earlier this year, and amongst other things we talked about hair being dry and dull.  I wrote a list of tips she gave me.  I’ll see if I can find it.